| Model Number |
M00513710 |
| Medical Device Problem Codes |
Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/02/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng stent was to be implanted in the mid-esophagus to treat esophageal cancer causing a 4 centimeter stenosis during an esophageal stent placement procedure performed on (b)(6) 2025.The patient's anatomy was not dilated prior to stent placement.During the procedure, the stent failed to be released.The handle could no longer be moved partway through.A partial recapture could not be performed either.A stent-in-stent release was attempted; however, the suture was too stiff, preventing deployment.The stent was temporarily removed for evaluation, but reinsertion was no longer possible.The stent was removed partially deployed from the patient and the procedure was completed with another same model stent.There were no patient complications as a result this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an ultraflex esophageal stent and the delivery system were received for analysis.The stent was returned partially deployed.Functional testing related to the deployment of the stent was performed, and an attempt was made to deploy it by pulling the finger ring.However, the stent could not be deployed.High resistance was felt, and the shaft bowed.Upon microscopic inspection, it was observed that the suture was wrapped around the shaft, and the suture hole was torn.No other damages were found with the stent or the delivery system.Product analysis confirmed the reported event of a partially deployed stent, as the stent was returned in this condition.The investigation concluded that the reported event and additional observed damages were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Therefore, considering all available information, the investigation concluded that the most probable cause is adverse event related to the procedure.
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng stent was to be implanted in the mid-esophagus to treat esophageal cancer during an esophageal stent placement procedure performed on (b)(6) 2025.During the procedure, the stent was difficult and failed to release.The handle could no longer be moved partway through.A partial recapture could not be performed.A stent-in-stent release was attempted; however, the suture was too stiff, preventing deployment.The stent was temporarily removed for evaluation, but reinsertion was no longer possible.The procedure was completed with another stent of the same model.There were no patient complications as a result this event.